Baclofen?

A forum to post questions, answers and discussion about general medications not specifically for multiple sclerosis, such as prednisone, painkillers, etc.

Baclofen?

Postby flynn » Mon Apr 08, 2013 6:37 am

Hi there,

New to the forum...dx'd almost 7 yrs ago.

My spasticity (especially in my legs) got pretty bad over the winter with the cold we have in Canada. It was a brutal winter, My family doctor prescribed baclofen to help, and it did at first. I was taking 20 mg before bed, and when I woke up in the morning, then a half a tablet on a 4 hour schedule after that.

I'm now feeling twitchy and weak.It's come on in about the last month. So much so that I feel like I am losing ground on the tysabri I'm taking. I was able to type almost normally, now not so much. I feel like I'm going to tip over like I did when I was first dx'd, The spasticity is greater now, even with taking the baclofen and it's spring so I can't blame the cold!

Is there any alternative to baclofen that doesn't have this side effect?

Thank you for any advise you can give.
flynn
Newbie
 
Posts: 1
Joined: Mon Apr 08, 2013 6:15 am

Advertisement

Re: Baclofen?

Postby jjmagpin » Mon Apr 21, 2014 6:32 am

Flynn,

I just started talking Baclofen about 1 month ago and have had a similar experience. It seemed to work when I was taking a small dose but my walking has gotten worse with the higher dose.

I am considering not taking it any further. I am going to give it about another week.
User avatar
jjmagpin
Family Member
 
Posts: 34
Joined: Sun Nov 22, 2009 4:00 pm
Location: Fonthill

Re: Baclofen?

Postby THX1138 » Mon Apr 21, 2014 8:57 am

Magnesium functions as a natural muscle relaxant. As an essential nutrient, the body uses it in multiple ways as tool to help keep the body functioning properly. There is much on this web site that people have written regarding Mg.

Below is a good video:
https://www.youtube.com/watch?v=GUWL1o2hSrs

THX1138
THX1138
Family Elder
 
Posts: 418
Joined: Tue May 14, 2013 3:00 pm

Re: Baclofen?

Postby DougL » Wed Apr 23, 2014 9:36 am

flynn wrote:Is there any alternative to baclofen that doesn't have this side effect?

the alternative - Botox.

my wife found with baclofen all her muscles were affected (not just the ones that needed to "relax") causing her to be weaker and to fall all the time.

waiting for botox to see if it helps.
User avatar
DougL
Family Elder
 
Posts: 365
Joined: Mon Jul 11, 2011 3:00 pm


Return to General Medications

Who is online

Users browsing this forum: No registered users

cron